Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A remark on a conjecture of Borwein and Choi


Author: Robert Osburn
Journal: Proc. Amer. Math. Soc. 133 (2005), 2903-2909
MSC (2000): Primary 11E25, 11E45
DOI: https://doi.org/10.1090/S0002-9939-05-07980-3
Published electronically: April 25, 2005
MathSciNet review: 2159768
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the remaining case of a conjecture of Borwein and Choi concerning an estimate on the square of the number of solutions to $n=x^2+Ny^2$ for a squarefree integer $N$.


References [Enhancements On Off] (What's this?)

  • 1. J. Borwein, K.K. Choi, On Dirichlet Series for sums of squares, Rankin memorial issues, Ramanujan J. 7 (2003), no.1-3, 95-127. MR 2035795
  • 2. D. Bump, Automorphic forms and representations, Cambridge Studies in Advanced Mathematics, 55, Cambridge University Press, 1997. MR 1431508 (97k:11080)
  • 3. R. Chapman, A. van der Poorten, Binary Quadratic Forms and the Eta Function, Number theory for the millennium, I (Urbana, IL, 2000), 215-227, A K Peters, Natick, MA, 2002. MR 1956227 (2004b:11045)
  • 4. H. Cohn, Advanced Number Theory, Dover Publications, Inc., New York, 1980. MR 0594936 (82b:12001)
  • 5. H. Iwaniec, Topics in Classical Automorphic Forms, Graduate Studies in Mathematics, Vol. 17, Amer. Math. Soc., Providence, RI, 1997. MR 1474964 (98e:11051)
  • 6. M. Kühleitner, W.G. Nowak, The average number of solutions to the Diophantine equation $U^2+V^2=W^3$ and related arithmetic functions, Acta Math. Hungar. 104 (2004), 225-240. MR 2075922
  • 7. S. Lang, Algebraic Number Theory, Second Edition, Springer-Verlag, New York, 1994. MR 1282723 (95f:11085)
  • 8. W. Müller, The mean square of Dirichlet series associated with automorphic forms, Monatsh. Math. 113 (1992), 121-159. MR 1154475 (93g:11050)
  • 9. W. Müller, The Rankin-Selberg Method for non-holmorphic automorphic forms, J. Number Theory 51 (1995), 48-86. MR 1321724 (95m:11049)
  • 10. R. Murty, R. Osburn, Representations of integers by certain positive definite binary quadratic forms, Ramanujan J., to appear.
  • 11. R.A. Rankin, Contributions to the theory of Ramanujan's function $\tau(n)$ and similar functions. II. The order of the Fourier coefficients of integral modular forms, Proc. Cambridge Philos. Soc. 35 (1939), 357-373. MR 0000411 (1:69d)
  • 12. A. Selberg, Bemerkungen $\ddot{u}$ber eine Dirichletsche Reihe, die mit der Theorie der Modulformen nahe verbunden ist, Archiv. Math. Natur. B 43 (1940), 47-50. MR 0002626 (2:88a)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11E25, 11E45

Retrieve articles in all journals with MSC (2000): 11E25, 11E45


Additional Information

Robert Osburn
Affiliation: Department of Mathematics and Statistics, Queen’s University, Kingston, Ontario, Canada K7L 3N6
Address at time of publication: Max-Planck Institut für Mathematik, Vivatsgasse 7, Bonn, Germany
Email: osburnr@mast.queensu.ca, osburn@mpim-bonn.mpg.de

DOI: https://doi.org/10.1090/S0002-9939-05-07980-3
Received by editor(s): June 9, 2004
Published electronically: April 25, 2005
Communicated by: Wen-Ching Winnie Li
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society